Alert archive / North Carolina / Flash Flood Warnings in 2004
Flash Flood Warning 42, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 8, 2004, 5:02 AM EDT for Hoke County, North Carolina. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2004, 5:02 AM EDT (09:02 UTC)
- Expired
- Sep 8, 2004, 6:30 AM EDT
- In force
- 88 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 080906 FFWRAH NCC093-081030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 502 AM EDT WED SEP 8 2004 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... HOKE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 630 AM EDT * AT 502 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER HOKE COUNTY. * SLOW MOVING THUNDERSTORMS WILL PRODUCE FLOODING AROUND... ARABIA... CAMBELLS CROSSROADS... EDINBURGH... MCCAIN... RAEFORD... SILVER CITY... WAYSIDE... FLOOD WATERS HAVE CLOSED HIGHWAY 401 SOUTHWEST OF RAEFORD NEAR THE BOWMORE COMMUNITY. IN ADDITION...HEAVY RAINS ARE LIKELY CAUSING FLOODING IN THE EAST PARTS OF THE COUNTY FROM ROCKFISH NORTH TO HIGHWAY 401 AND INTO THE FORT BRAGG RESERVATION. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3519 7912 3493 7904 3484 7934 3506 7941 $$ 14
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 1:45 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 8, 1:45 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 145 AM EDT WED SEP 8 2004 .SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... REMNANTS FROM FRANCES WILL DRIFT NORTHWARD WITH THE RIGHT FRONT QUADRANT OF THE CIRCULATION CROSSING CENTRAL NC THROUGH MIDDAY. ASSOCIATED HEAVY RAIN BANDS AND TORNADO THREAT WILL CONTINUE WITH THE SYSTEM. EVENT TOTAL RAINFALL IN THE 3 TO 6 INCH RANGE IS LIKELY IN THE WESTERN TWO THIRDS OF THE RAH CWA. CATEGORICAL POPS AND MAX TEMPERATURES RANGING FROM 76 TO 82 WILL BE CONTINUED FOR TODAY. TONIGHT AND THU...AS THE LOW PRESSURE CENTER MOVES FURTHER NORTH OF THE AREA...RAIN CHANCES DIMINISH TONIGHT. BUT RESIDUAL MOISTURE AND INSTABILITY IN THE WAKE OF THE LOW WILL KEEP A LINGERING CHANCE OF SHOWERS AND POSSIBLE THUNDER THROUGH THE DIURNAL HEATING CYCLE ON THU. LOWS IN THE UPPER 60S TO LOWER 70S AND HIGHS IN THE LOWER TO MID 80S WITH SUNSHINE BREAKING THROUGH ON THU LOOK REASONABLE. FRIDAY...A DAMPENING TROUGH ALOFT APPROACHING FROM THE WEST AND A DISSIPATING FRONTAL BOUNDARY SUGGESTS ANOTHER SMALL CHANCE OF SHOWERS OR TSTMS WITH HEATING ON FRIDAY. CURRENT 20-30 PERCENT POPS AND HIGHS IN THE LOWER TO MID 80S WILL BE CONTINUED. && .LONG TERM (SATURDAY THROUGH TUESDAY)... SAT-TUE...FORECASTS WILL BE KEPT PARTLY CLOUDY AND DRY WITH NEAR NORMAL TEMPERATURES THROUGH THE PERIOD. && .AVIATION... BANDS OF EMBEDDED CONVECTION MOVING ACROSS THE WESTERN HALF OF THE AREA WILL PRODUCE HEAVY RAIN WITH VIS LOWERING TO 2 NM AND CIGS TO AROUND 500 FT. OTHERWISE WE SHOULD SEE LIGHT PRECIP WITH MVFR VIS AND IFR CIGS. WINDS MAY GUST TO NEAR 20 KTS AT TIMES...BUT TAFS WILL HAVE SUSTAINED WINDS BETWEEN 12 AND 15 KTS. AS THE CENTER OF SURFACE LOW MOVES NORTH ALONG THE MOUNTAINS...A CONVERGENCE BOUNDARY ACROSS OUR SOUTH WILL PUSH NORTH THROUGH THE AREA THROUGH THE DAY. AS THIS HAPPENS...CIGS SHOULD LIFT TO MVFR AND PRECIP SHOULD BECOME MORE SCATTERED. WINDS WILL ALSO SHIFT TO A MORE SOUTHERLY COMPONENT. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && SHORT TERM/LONG TERM...RFG AVIATION...DGS
Hazardous weather outlook, Sep 7, 5:30 AM EDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 530 AM EDT TUE SEP 7 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-080847- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE...GOLDSBORO... GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON...LILLINGTON... LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD... RALEIGH...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY...WADESBORO... WARRENTON...WILSON AND WINSTON-SALEM 530 AM EDT TUE SEP 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH WEDNESDAY FOR THE CENTRAL AND WESTERN SECTIONS OF CENTRAL NORTH CAROLINA... .DAY ONE...TODAY AND TONIGHT... THE REMNANTS OF FORMER HURRICANE FRANCES ARE EXPECTED TO TRACK CLOSE TO THE APPALACHIAN MOUNTAINS TONIGHT THROUGH WEDNESDAY. AHEAD AND EAST OF THE SYSTEM...DEEP TROPICAL MOISTURE WILL OVERSPREAD CENTRAL NORTH CAROLINA. THIS WILL RESULT IN PERIODS OF HEAVY RAINFALL...BEGINNING LATE THIS AFTERNOON...THEN CONTINUING TONIGHT THROUGH WEDNESDAY...ESPECIALLY ALONG AND WEST OF U.S. HIGHWAY 1. WIDESPREAD RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED TONIGHT THROUGH WEDNESDAY. ADDITIONALLY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA TODAY. THERE IS THE POTENTIAL THAT ISOLATED STORMS COULD BECOME SEVERE LATER TODAY INTO THE EVENING AS FEEDER BANDS ROTATE ACROSS THE AREA IN ASSOCIATED WITH THE CIRCULATION OF FRANCES MAINLY OVER THE EXTREME SOUTHERN TIER COUNTIES...ALONG SOUTH OF A LINE FROM WADESBORO...LAURINBURG...HOPE MILLS TO CLINTON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY... WEDNESDAY... THE THREAT OF LOCALLY HEAVY RAINFALL WITH WILL CONTINUE ACROSS THE AREA IN RESPONSE TO THE REMNANTS OF FORMER HURRICANE FRANCES. A FLASH FLOOD WATCH WILL CONTINUE IN EFFECT FOR THE CENTRAL AND WESTERN SECTIONS WHICH INCLUDES THE TRIAD AND TRIANGLE AREAS MUCH OF THE DAY. THURSDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT...MAINLY FOR LOCALLY RAINFALL AMOUNTS AND REPORTS OF FLOODING. EMERGENCY MANAGEMENT OFFICIALS AND LOCAL STORM SPOTTER GROUPS SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RA
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:39 AM EDT | Tornado Warning | RAH | Hoke | 36 min |
| Sep 8, 7:12 AM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
| Sep 8, 7:41 AM EDT | Flash Flood Warning | RAH | Montgomery, Stanly | 3 hr |
| Sep 8, 8:00 AM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Sep 8, 8:43 AM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Sep 8, 9:45 AM EDT | Tornado Warning | RAH | Richmond | 15 min |
| Sep 8, 10:21 AM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
| Sep 8, 11:02 AM EDT | Flash Flood Warning | RAH | Davidson, Randolph, Stanly | 3 hr |
| Sep 8, 11:13 AM EDT | Tornado Warning | RAH | Lee, Moore | 32 min |
| Sep 8, 11:47 AM EDT | Tornado Warning | RAH | Lee | 13 min |
| Sep 8, 12:00 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Sep 8, 12:33 PM EDT | Tornado Warning | RAH | Orange | 27 min |
| Sep 8, 1:06 PM EDT | Tornado Warning | RAH | Harnett | 24 min |
| Sep 8, 1:08 PM EDT | Tornado Warning | RAH | Orange, Person | 37 min |
| Sep 8, 1:46 PM EDT | Tornado Warning | RAH | Person | 29 min |
| Sep 8, 3:29 PM EDT | Flash Flood Warning | RAH | Hoke | 91 min |
Nearby
Flash Flood Warnings in North Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.